MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 7.0 X 50; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 7.0 X 50; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 199721750
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 06/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procodes: kwp, kwq, mnh, mni, osh.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a spinal fusion for a l1 burst fracture on (b)(6) 2020, the surgeon was breaking the tabs off a verse screw and in doing so, a part of the screw was chipped off.The surgeon placed screws in levels t11 l2.Screws were placed successfully.Spinal rods were contoured and placed into the screw heads.Set screws were placed over the rods successfully.Final tightening of the set screws was successful.The surgeon went to break the extended tabs off the screws, and one screw chipped while breaking off a tab.The surgeon then removed the set screw from that verse screw and replaced it with a new screw.The chipped piece of screw was removed.Procedure was completed successfully with a delay of twenty (20) minutes.The patient was not harmed.This report is for a 5.5 exp verse screw 7.0 x 50.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: the device history record (dhr) of product code 199721750, lot 223239 was reviewed and no non-conformance was observed during the manufacturing process.The product was released on november 10, 2018.Visual inspection: the 5.5 exp verse screw 7.0 x 50 was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the proximal portion of the screw tab on the side of the part/lot number etched is broken and the broken fragment was not returned.No other issues were identified with the returned device.Dimensional inspection: a dimensional inspection was performed on the returned device.The outer diameter of the screw head was measured to be within the specification.The inner diameter of the screw head was measured to be within the specification.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Expedium verse- 4.35 mm/ 8mm poly screw assembly;expedium verse screw head.Investigation conclusion: the complaint condition is confirmed for the 5.5 exp verse screw 7.0 x 50.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE SCREW 7.0 X 50
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10180942
Report Number1526439-2020-01224
Device Sequence Number3083384
Product Code NKB
UDI-Device Identifier10705034442099
UDI-Public(01)10705034442099
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K142185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199721750
Device Catalogue Number199721750
Device Lot Number223239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date07/20/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; UNKNOWN SCREWDRIVERS
Patient Age28 YR